Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 94, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 2, 2000, 1:50 PM EDT for Madison County, New York. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 1:50 PM EDT (17:50 UTC)
- Expired
- Jun 2, 2000, 2:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Madison County, NY
The radar
The Binghamton radar (KBGM), 83 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 2:02 PM EDT | Hail 0.75 | Chittenango, NY | |
| Jun 2, 2:15 PM EDT | Hail 1 | Chittenango, NY | Reports of trees down and 1 inch diameter hail were received from the media and trained spotters in Chittenango. Localized street flooding was also reported. |
| Jun 2, 2:20 PM EDT | Thunderstorm Wind 52 E | Oneida, NY | Local newspapers reported trees and wires down from thunderstorm winds in Oneida. Numerous wires down on Route 46 caused a portion of the road to be closed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 021751 SVRBGM NYC053-021845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 150 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN CENTRAL NEW YORK. * UNTIL 245 PM EDT. * AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR DE WITT...OR ABOUT 8 MILES WEST OF CHITTENANGO...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKEPORT AROUND 155 PM EDT. CHITTENANGO AND SULLIVAN AROUND 200 PM EDT. CANASTOTA AND UNION CORNERS AROUND 210 PM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. $$ SMF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:55 AM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 2, 9:55 AM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 955 AM EDT FRI JUN 2 2000 BUSY DAY ON TAP FOR THE FA. MODIFIED BUF SNDG WITH SFC PARCEL OF 83/66 (WHICH MAY BE A TAD OPTIMISTIC) GAVE CAPES OF 1500-2000. FCST BRNS IN THE 20-30 RANGE INDICATING POTNL FOR LONGER LIVED CELLS. FLOW NEARLY UNIDIRECTIONAL WITH BEST HELICITIES ACRS ERN ZONES ERLY. HOWEVER WILL HAVE TO MONITOR FOR LCL AREAS OF BACKED FLOW...IF STORM RELATIVE HELICITIES CAN GET OVER 100 THEN BRN SHEAR VALUES INDICATE POTNL FOR LOW LVL MESO/S. CONVERGENCE ALONG AND AHEAD OF THE FRONT SHUD TRIGGER SQUALL LINE DVLPMNT LATE THIS MRNG OR ERLY AFTN WRN NY/PA WITH LINE MOVG FAIRLY QUICKLY ACRS THE CWA WITH DAMAGING WINDS THE MAIN THREAT. ONE FACTOR WHICH MAY LIMIT STRENGTH OF CONVECTION IS AMT OF HEATING AHEAD OF THE FRONT. SAT SHOWS MID DECK EXPANDING ACRS CNTRL NY...THIS PRBLY MORE OF A FACTOR ACRS CNTRL AND NRN ZONES AS TEMPS ALRADY INTO THE U70S ACRS CNTRL PA. UPDATED SPS ISSUED. JUST EDITORIAL TWEEKS TO ZONES. .BGM...NONE. BRADY
In the hours before
Special weather statement, Jun 2, 9:30 AM EDT, 4 hours 20 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-021800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 930 AM EDT FRI JUN 2 2000 ...SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA... A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS WESTERN NEW YORK AND WESTERN PENNSYLVANIA LATE THIS MORNING OR EARLY THIS AFTERNOON. THIS LINE OF STORMS WILL INTENSIFY AS IT PASSES THROUGH CENTRAL NEW YORK AND THE NORTHERN TIER COUNTIES OF PENNSYLVANIA DURING THE MID TO LATE AFTERNOON. THE STORMS WILL THEN MOVE INTO THE WESTERN CATSKILLS AND THE REMAINDER OF NORTHEAST PENNSYLVANIA TOWARDS EVENING. THE AREAS WHICH HAVE THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS ARE THE SUSQUEHANNA REGION AND WESTERN CATSKILLS OF NEW YORK AND ALL OF NORTHEAST PENNSYLVANIA. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS ALTHOUGH SOME STORMS MAY PRODUCE LARGE HAIL. THERE IS A HIGH LIKELIHOOD THAT SEVERE THUNDERSTORM WATCHES AND WARNINGS WILL BE ISSUED THIS AFTERNOON. BE PREPARED TO SEEK SHELTER QUICKLY IF STORMS APPROACH. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST UPDATES. WEATHER INFORMATION CAN ALSO BE OBTAINED FROM THE BINGHAMTON NATIONAL WEATHER SERVICE WEB SITE AT WWW.NWS.NOAA.GOV/ER/BGM. BRADY
Special weather statement, Jun 2, 11:44 AM EDT, 2 hours 6 minutes before
NYZ015-022-024-023-016-017-025-018-036-009-037-055-044-056-045-046- 057-062-PAZ038-039-043-044-047-040-048-022200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1144 AM EDT FRI JUN 02 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 600 PM EDT FOR THE FOLLOWING COUNTIES: IN NEW YORK. YATES NY... STEUBEN NY... CHEMUNG NY... SCHUYLER NY... SENECA NY... CAYUGA NY... TOMPKINS NY... ONONDAGA NY... MADISON NY... ONEIDA NY... TIOGA NY... CORTLAND NY... BROOME NY... CHENANGO NY... OTSEGO NY... DELAWARE NY... SULLIVAN NY... IN PENNSYLVANIA. BRADFORD PA... SUSQUEHANNA PA... WYOMING PA... LACKAWANNA PA... LUZERNE PA... WAYNE PA... PIKE PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIUN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT. WALDSTREICHER
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:25 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Steuben | 65 min |
| Jun 2, 1:41 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 64 min |
| Jun 2, 1:41 PM EDT | Severe Thunderstorm Warning | BGM | Seneca | 64 min |
| Jun 2, 2:13 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 47 min |
| Jun 2, 2:16 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 59 min |
| Jun 2, 2:39 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 51 min |
| Jun 2, 2:59 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Otsego | 61 min |
| Jun 2, 3:04 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Yates | 56 min |
| Jun 2, 3:17 PM EDT | Severe Thunderstorm Warning | BGM | Tompkins | 58 min |
| Jun 2, 3:39 PM EDT | Severe Thunderstorm Warning | BGM | Cortland | 51 min |
| Jun 2, 3:51 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango | 54 min |
| Jun 2, 4:57 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 33 min |
| Jun 2, 5:40 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 65 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.